MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 5 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 5 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER
Model Number 75002703
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/12/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right tha had been performed on (b)(6) 2015, the patient suffered a peri-prosthetic fracture on the sl-plus standard stem 5 non-cemented.This event was addressed via revision surgery on (b)(6) 2015 to explant head and stem.Patient health status is not known.This information was provided by the national joint registry of the (b)(6), following a review of the data conducted in september 2021.Inspection of the data shows that the calculated ptir (revision rate per one hundred patient years of implantation) of bicon-plus is above the average 071 (0.57-0.88) for their group ptir¿s 0.38.Further information will not become available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a total of 84 revision surgeries involving bicon-plus devices was reported by the uk national joint registry.140 complaints were opened accordingly.A review of the device history record (dhr), of the complaint history (chr), of the instruction for use (ifu), of the risk management file (rmr) and of past escalation (per) was performed.No relevant supporting clinical information was provided.Based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Based on the chr and dhr evaluation performed there is no indication that any failure to meet specification contributed to the reported events.The reported failure modes are outlined in the device instruction for use lit no 12.23 03/21.The occurrence and severity of the reported issues are in line with the risk plans.The root cause of the reported events was attributed to known inherent risks of the devices.No corrective actions have been initiated.

Brand Name
SL-PLUS STANDARD STEM 5 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14079754
Report Number9613369-2022-00080
Device Sequence Number2097059
Product Code KWY
UDI-Device Identifier07611996078671
UDI-Public07611996078671
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Model Number75002703
Device Catalogue Number75002703
Device Lot NumberF1127680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date06/03/2022
Date Device Manufactured01/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale
Patient Weight60 KG